Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 22, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 18, 2019, 8:22 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jul 19, 2019, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2019, 8:22 PM EDT (00:22 UTC)
- In effect from
- Jul 19, 2019, 8:00 AM EDT
- Expired
- Jul 20, 2019, 7:58 PM EDT
- In force
- 36 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2428 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WHUS42 KILM 190022 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 822 PM EDT Thu Jul 18 2019 NCZ106-108-SCZ054-056-191200- /O.EXP.KILM.BH.S.0021.000000T0000Z-190719T0000Z/ /O.NEW.KILM.BH.S.0022.190719T1200Z-190720T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 822 PM EDT Thu Jul 18 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Friday through Friday evening. * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...From 8 AM EDT Friday through Friday evening. * SURF ZONE IMPACTS...Strong south to north longshore current will develop along east and southeast facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can quickly sweep swimmers down the beach. Often, if the longshore current is strong enough, it may sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards. && $$ 29
5 follow-up statements
305 WHUS42 KILM 190850 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 450 AM EDT Fri Jul 19 2019 NCZ106-108-SCZ054-056-191700- /O.CON.KILM.BH.S.0022.190719T1200Z-190720T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 450 AM EDT Fri Jul 19 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...From 8 AM EDT this morning through this evening. * SURF ZONE IMPACTS...Strong south to north longshore current will develop at east-facing area beaches today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can quickly sweep swimmers down the beach. Often, if the longshore current is strong enough, it may sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards. && $$ 19
192 WHUS42 KILM 191817 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 217 PM EDT Fri Jul 19 2019 NCZ106-108-SCZ054-056-200000- /O.CON.KILM.BH.S.0022.000000T0000Z-190720T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 217 PM EDT Fri Jul 19 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...Until 8 PM EDT this evening. * SURF ZONE IMPACTS...Strong south to north longshore current will occur at east-facing area beaches today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can quickly sweep swimmers down the beach. Often, if the longshore current is strong enough, it may sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards. && $$ 9
985 WHUS42 KILM 192350 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 750 PM EDT Fri Jul 19 2019 NCZ106-108-SCZ054-056-201000- /O.EXT.KILM.BH.S.0022.000000T0000Z-190721T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 750 PM EDT Fri Jul 19 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY EVENING... * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...Through Saturday evening. * SURF ZONE IMPACTS...Strong south to north longshore current will occur at east-facing area beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can quickly sweep swimmers down the beach. Often, if the longshore current is strong enough, it may sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards. && $$
473 WHUS42 KILM 200858 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 458 AM EDT Sat Jul 20 2019 NCZ106-108-SCZ054-056-202230- /O.CON.KILM.BH.S.0022.000000T0000Z-190721T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 458 AM EDT Sat Jul 20 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...Through this evening. * SURF ZONE IMPACTS...Strong south to north longshore current at east-facing area beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can quickly sweep swimmers down the beach. Often, if the longshore current is strong enough, it may sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards. && $$ 19
493 WHUS42 KILM 202358 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 758 PM EDT Sat Jul 20 2019 NCZ106-108-SCZ054-056-210100- /O.CAN.KILM.BH.S.0022.000000T0000Z-190721T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 758 PM EDT Sat Jul 20 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Wilmington has cancelled the Beach Hazards Statement. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 18, 7:29 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 18, 7:29 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
729 PM EDT Thu Jul 18 2019
.SYNOPSIS...
Hot and humid weather with dangerous heat index values will
continue through the weekend and into early next week. A cold
front should push across the Carolinas late Tuesday or early
Wednesday, breaking the string of hot and humid days.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
As of 700 PM Thursday...Clusters of strong thunderstorms
continue to affect the central and eastern Carolinas this
evening as a weak mid level trough provides enough enough lift
to unleash surface-based CAPE of 3000 J/kg. Winds aloft are
modest so storm organization has been limited to loose multicell
clusters. Massed cold pools behind the storms have produced
forward-propagating linear features with strong wind gusts the
primary threat. With such warm air aloft (freezing levels near
14000 feet) it's unlikely hail will be a significant threat.
HREF ensembles and recent HRRR runs indicate convection should
gradually diminish this evening, with only an isolated shower or
storm possible by midnight along the coast or offshore. Forecast
PoPs have been adjusted accordingly to focus on the cluster of
storms sweeping into Williamsburg County from the west, and on
the line of showers and storms along the seabreeze/outflow
interaction from Myrtle Beach to Whiteville.
Where heavy rain occurred earlier (like Marion, SC) temperatures
have already popped below forecast lows tonight. Once convection
dissipates, a moderate-strength southwest low level jet should
redevelop and keep the boundary layer reasonably well mixed
overnight. Although not quite as warm overall as last night, I
do think coastal and urban locations near Cape Fear have a good
potential of seeing another night of 80+ degree lows. Wilmington
has already had one such hot night this year (July 12) and may
ring up a second one if temps remain 80 or higher through
midnight tonight. A third may occur tomorrow if big storms avoid
the city.
Inland lows should generally fall to 75-78 degrees.
Other changes to the forecast were generally minor. Discussion
from 300 PM follows...
Heat advisory conditions expected again on Friday as high heat
and humidity combine to produce dangerous heat with heat indices
up over 105. A few places will near Excessive Heat Warning
criteria of 110 or higher. Temps will reach into the mid 90s
most places once again Fri with overnight lows between 75 and 80
both tonight and Fri night. The westerly downslope flow in the
lower levels should add to heat potential on Fri, but should see
more clouds around to help balance it out a bit.
Mid level trough will shift slowly eastward trying to make its
way across the Carolinas tonight through Friday. This trough
approaching from west will help to enhance convective
development in an already unstable atmosphere. All models point
at a late day spike in convection inland with activity
diminishing as it moves toward the coast closer to midnight.
Therefore best chc of greater storm coverage will be I-95
corridor late aftn and shifting toward the coast in a westerly
steering flow, but diminishing later this evening into early
overnight hour as we lose heating.
The mid level trough will remain aligned from SW to NE over the
Carolinas as it eases slightly eastward overnight into Fri. This
should help to maintain greater cloud cover and convective
activity with slightly higher SW winds through Fri. This trough
is coming up against ridge over the Atlantic, though which
should re-exert itself, especially heading into the weekend.
Depending on how quickly, should end up with limited, if any
activity heading into overnight Fri, but another hot and humid
day expected on Fri.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...The latest guidance has trended drier
for Saturday but looking at model soundings profiles are similar
to previous days so I have maintained the chance pops area
wide. Not a lot of forcing is probably what guidance is keying
on but the sea breeze boundary and outflows should be enough.
Almost impossible to go with a dry forecast this time of year.
HIghs in the lower to middle 90s combined with the dewpoints
well into the 70s will most likely warrant another heat
advisory.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 300 PM Thursday...The main focus of the extended will be
on the events of the latter part of the period as guidance still
points to a decent mid level trough developing and or moving
across the Eastern U.S. Of course there is the usual wobbling of
the front and its final position but it will likely be in the
area enhancing convection. The overall trend of the forecast
remains intact, cooling temperatures with increasing pops.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 23z...Expecting convection near KCRE/KMYR to gradually
diminish through 02Z. In addition the air-mass near KFLO has
stabilized, however conditions could support TSRA a little
longer into the evening in the vicinity of KLBT where the air-
mass has not been worked over. Regardless, coverage will
diminish all areas over the next few hours with the loss of
heating. As a result, VFR CIGs/VSBYs will dominate this TAF
period overnight through Friday morning. Additional convection
Friday afternoon could lead to TEMPO MVFR conditions but not
enough confidence at this time to include other than VCTS.
Extended Outlook...VFR conditions are expected outside any
isolated to widely scattered convection through Monday, with
increased chances of rain Tuesday.
&&
.MARINE...
As of 700 PM Thursday...Thunderstorms late this afternoon
affected the waters north of Wrightsville Beach. Now that the
storms are gone southwest winds are redeveloping across the this
area with speeds similar to that being observed south toward
Cape Fear and the Grand Strand area: 15-20 kt. These winds
should largely continue overnight, maintaining a choppy 5-second
dominant wave period with sea heights in the 4-5 foot range.
This is just shy of Small Craft Advisory thresholds.
Thunderstorms in the Myrtle Beach area now at 7 PM should
weaken as they move across the beaches, but outflow winds from
these storms will create a couple hours of unsteady offshore
wind directions. Models suggest only scattered showers or
thunderstorms may redevelop overnight, perhaps organization late
tonight along any landbreeze fronts that might develop off the
South Carolina coast. Discussion from 300 PM follows...
Gusty SW winds will continue into tonight in tightened gradient
between trough inland and Bermuda High. Gusts up to 20-25 kts
will continue in sea breeze and enhanced troughing through
tonight, but should diminish heading through Fri into the
weekend with a spike up in the aftn sea breeze again. The
southerly push will keep seas up between 3 and 5 ft overnight
but seas should come down to 2 to 4 ft late Fri into Sat.
Winds and seas basically a persistence forecast for the
short term and much of the extended. Southwest winds of 10-15 knots
will continue with significant seas of 2-4 feet. Some uncertainty in
the wind directions show up toward the end of the period as a front
attempts to cross the area. Wind directions become basically erratic
as is typical with a decaying front but speeds with this feature
(also typical) will be very light.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory from 11 AM to 7 PM EDT Friday for SCZ017-023-024-
032-033-039-054>056-058-059.
Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Heat Advisory from 11 AM to 7 PM EDT Friday for NCZ087-096-099-
105>110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...TRA
NEAR TERM...TRA/RGZ
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...SRPHazardous weather outlook, Jul 18, 8:09 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 809 PM EDT Thu Jul 18 2019 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 191100- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 809 PM EDT Thu Jul 18 2019 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. High heat and humidity is expected to continue through Monday. Heat advisories may be needed each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-191100- Coastal Brunswick- 809 PM EDT Thu Jul 18 2019 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Heat Advisory. High heat and humidity is expected to continue through Monday. Heat advisories may be needed each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-191100- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 809 PM EDT Thu Jul 18 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Heat Advisory. High heat and humidity is expected to continue through Monday. Heat advisories may be needed each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-191100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 809 PM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
In the hours before
Special weather statement, Jul 18, 5:20 PM EDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Wilmington NC 520 PM EDT Thu Jul 18 2019 SCZ024-182145- Dillon SC- 520 PM EDT Thu Jul 18 2019 ...SPECIAL WEATHER STATEMENT FOR DILLON COUNTY UNTIL 545 PM EDT... At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over Dillon, moving northeast at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dillon, South Of The Border, Little Rock, Hamer and Mcleod Medical Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3438 7917 3434 7941 3444 7948 3455 7936 TIME...MOT...LOC 2119Z 232DEG 27KT 3442 7939 TRA
Special weather statement, Jul 18, 6:19 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
619 PM EDT Thu Jul 18 2019
NCZ099-182315-
Columbus NC-
619 PM EDT Thu Jul 18 2019
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL COLUMBUS COUNTY UNTIL
715 PM EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whiteville, moving northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Whiteville, Chadbourn, Lake Waccamaw, Hallsboro, Redbug, Southeastern
Community College, Brunswick and Columbus Regional Healthcare System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3443 7860 3443 7857 3442 7854 3425 7845
3418 7873 3435 7883 3444 7860
TIME...MOT...LOC 2219Z 247DEG 19KT 3430 7871
SHKSpecial weather statement, Jul 18, 6:32 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
632 PM EDT Thu Jul 18 2019
SCZ054-058-182330-
Coastal Horry SC-Central Horry SC-
632 PM EDT Thu Jul 18 2019
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN HORRY COUNTY UNTIL 730
PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm over
Horry Georgetown Technical College Conway Campus, or over Red Hill,
moving east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Myrtle Beach, Conway, Myrtle Beach Airport, Socastee, North Myrtle
Beach Airport, Red Hill, Hickory Grove, Homewood, Horry Georgetown
Technical College Conway Campus, Bucksville, Hand, Nixonville,
Barefoot Landing Area Of North Myrtle Beach, Wampee, Forestbrook,
Hammond, Coastal Carolina University, Briarcliffe Acres, Atlantic
Beach and Lighthouse Care Center Of Conway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3369 7913 3388 7907 3392 7872 3380 7872
3374 7882 3367 7891
TIME...MOT...LOC 2232Z 270DEG 14KT 3380 7899
SHKSpecial weather statement, Jul 18, 6:46 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wilmington NC
646 PM EDT Thu Jul 18 2019
NCZ099-109-182345-
Inland Brunswick NC-Columbus NC-
646 PM EDT Thu Jul 18 2019
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL BRUNSWICK AND SOUTH
CENTRAL COLUMBUS COUNTIES UNTIL 745 PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bethel, or 15 miles south of Whiteville, moving east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Bethel, Freeland, Nakina, Old Dock, Mollie, Exum, Bughill, Sidney,
Longwood, Pireway, Ash, Dulah and Crusoe Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3424 7844 3397 7844 3400 7872 3406 7879
3419 7879
TIME...MOT...LOC 2245Z 270DEG 14KT 3411 7870
SHKSpecial weather statement, Jul 18, 7:31 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wilmington NC
731 PM EDT Thu Jul 18 2019
SCZ039-190030-
Williamsburg SC-
731 PM EDT Thu Jul 18 2019
...SPECIAL WEATHER STATEMENT FOR WILLIAMSBURG COUNTY UNTIL 830 PM
EDT...
At 731 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingstree, moving east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Kingstree, Andrews, Hemingway, Trio, Warsaw, Salters, Nesmith,
Indiantown, Gourdin, Earle, Morrisville, Henry, Lane, Stuckey and
Williamsburg Regional Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3332 7973 3338 7979 3338 7980 3351 7997
3373 7989 3376 7940 3342 7960 3337 7963
3334 7968 3331 7968
TIME...MOT...LOC 2331Z 288DEG 19KT 3363 7980
SHKSpecial weather statement, Jul 18, 7:57 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington NC
757 PM EDT Thu Jul 18 2019
SCZ055-190030-
Inland Georgetown SC-
757 PM EDT Thu Jul 18 2019
...A STRONG LINE OF THUNDERSTORMS WILL MOVE INTO GEORGETOWN COUNTY...
At 756 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Nesmith to near Saint Stephen. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Andrews, Lambert, Sampit, Graves and Oatland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3325 7953 3327 7955 3326 7956 3327 7956
3328 7961 3330 7968 3334 7968 3337 7963
3342 7960 3344 7959 3349 7954 3352 7950
3357 7943 3360 7944 3368 7941 3355 7922
3324 7947 3324 7948 3325 7948 3324 7949
TIME...MOT...LOC 2356Z 303DEG 21KT 3365 7949 3340 7983
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:01 AM EDT | Excessive Heat Watch | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 12 hr |
| Jul 19, 3:08 PM EDT | Excessive Heat Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 28 hr |
| Jul 18, 8:23 PM EDT | Special Weather Statement | ILM | Horry | 22 min |
| Jul 18, 8:55 PM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Jul 19, 3:08 PM EDT | Heat Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 28 hr |
Nearby
Beach Hazards Statements in North Carolina, 2019Beach Hazards Statements in South Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.